Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 86, NWS Milwaukee, WI

July 11, 2025Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 11, 2025, 3:11 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2025, 3:11 PM CDT (20:11 UTC)
Expired
Jul 11, 2025, 4:00 PM CDT
In force
49 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iowa County, WI, Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 124 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:55 PM CDTTSTM WND GST 624 Sse Belmont, WIWisconet station reported 62 MPH gust at 355 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 1:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

720 
WUUS53 KMKX 112011
SVRMKX
WIC049-065-112100-
/O.NEW.KMKX.SV.W.0086.250711T2011Z-250711T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
311 PM CDT Fri Jul 11 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Western Lafayette County in south central Wisconsin...
  South central Iowa County in south central Wisconsin...

* Until 400 PM CDT.

* At 311 PM CDT, a severe thunderstorm was located near Cuba City, or
  8 miles south of Platteville, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mineral Point, Darlington, Shullsburg, Belmont, Benton, New
  Diggings, Elk Grove, Platte Mounds, Calamine, and Lead Mine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4281 9043 4288 9007 4251 9007 4251 9043
TIME...MOT...LOC 2011Z 247DEG 20KT 4261 9050 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

HEEREN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:10 AM CDT, 6 hours 1 minute earlier. Its key messages:

  • Active weather continues today into Saturday, with additional periods of showers and storms (50-70%).
  • Areas south of I-94 toward the WI/IL border have the better potential to see heavy rainfall, localized flooding, and a few strong to severe storms this afternoon and evening.
  • Mostly dry conditions are likely Sunday through at least early Tuesday, with shower/storm chances returning later Tuesday or Wednesday.
Area forecast discussion, Jul 11, 9:10 AM CDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
910 AM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Active weather continues today into Saturday, with additional
  periods of showers and storms (50-70%).

- Areas south of I-94 toward the WI/IL border have the better
  potential to see heavy rainfall, localized flooding, and a few
  strong to severe storms this afternoon and evening.

- Mostly dry conditions are likely Sunday through at least early
  Tuesday, with shower/storm chances returning later Tuesday or
  Wednesday.

&&

.UPDATE...
Issued 910 AM CDT Fri Jul 11 2025

An area of light rain associated with an MCV/lead shortwave will
continue to move east across southern Wisconsin this morning.
Slightly drier air in the mid levels to our east will help eat
away at this rain with time.

A frontal boundary currently located across the I-80 corridor
will lift northward toward and perhaps into far
southern/southeastern Wisconsin early this afternoon, ahead of
another shortwave moving in from Iowa. Modest instability and
shear will result in a risk for severe storms along and south of
the front. Wind will be the primary risk, but sufficient low
level shear and instability will be in place for a few QLCS
spin-ups, if clusters/linear segments can become well-enough
organized. This severe risk will persist into the mid to late
evening hours.

Heavy rain will also be a threat, with high PWATs and the
potential for multiple rounds of storms. Locations south of I-94
will have the greatest chance of seeing flood concerns, though
the risk will be closely tied to the track of individual storm
clusters.

Boxell

&&

.SHORT TERM...
Issued 346 AM CDT Fri Jul 11 2025

Today through Saturday:

Overall a tricky forecast with this active pattern for the end
of the week. Early this morning we are monitoring two remnant
MCV features that may be a focus for morning shower activity.
The northern MCV is meandering over the lower portion of the
Wisconsin River Valley between WI Dells and Wausau. Have been
seeing sporadic shower activity associated with this feature,
but given this is the only forcing supporting this activity,
shower coverage remains limited and brief. However if this
feature stays parked over the area through the day, then this
could be a focus for additional development.

The secondary MCV feature is from the remnant line of
convection across northern IL. Currently seeing a bit of an
uptick in moderate to heavy rainfall associated with this
feature as it is on the nose of a 30kt 850mb low-level jetlet.
This feature looks more progressive and is moving across
southeast WI, but still could see half to an inch of rainfall.
While not expecting thunder with this round given the increased
CIN and instability remaining south, cannot rule out a rumble or
two along with localized higher amounts exceeding an inch. This
feature is progged to move out as the LLJ pushes east through
daybreak.

Then the focus shifts to the second in a series of mid-level
shortwave troughs located over the SD/MN/NE/IA border early this
morning. Currently producing widespread showers and
thunderstorms from eastern NE and across IA. Expecting this and
will continue activity to continue through daybreak and spread
into northern IL. However, a diminishing trend is shown by the
latest 00z-06z CAMs through the mid morning hours. Still may see
some remnant shower activity along the WI/IL for the first half
of the morning. Then as the shortwave trough axis swings
eastward, expecting this to be the main forcing mechanisms for
the redeveloping convection across IA/northern IL and into
southern WI through the afternoon and evening.

While there is agreement between the models on the focus of the
afternoon/evening convection along the WI/IL border, there are
still several factors that may impact development, strength, and
impacts. First off is the cloud cover from the upstream ongoing
storms as if it lingers would limit temps from warming up and
building high enough instability (>1000 J/kg) for upscale growth
this afternoon. If we see more clearing and warming temps, then
chances for strong to possible severe storm potential would
increase for areas south of I-94 toward the WI/IL border.
Another factor is where the surface boundary/weak area of low
pressure sets up. Growing consensus has it favoring the WI/IL
border, but can shift north favoring stronger development, while
staying south would limit stronger development and the
instability building into the CWA. Another factor could be the
aforementioned MCV features along with any lingering outflow
from early morning activity. Very difficult to pinpoint if these
features would linger or not, but they could be a focus for
additional development this morning or early afternoon, which
may erode the environment earlier on. But also could even be a
trigger for activity further north (north of I-94) outside of
the current area with the better potential.

Nevertheless, there is enough agreement for us to go with
higher PoPs along the border this afternoon (>60%). While the
strong to severe potential remains conditional (from the
factors above), there does seem to be enough deep layer shear
(0-6km >30kt) and if things materialize with storms taping into
the favorable environment and grow upscale, then we could see
sporadic pockets of damaging winds and maybe even some small
hail and a brief spin-up is not out of the realm of possibility
for areas south of I-94. Otherwise, the main impact would be
heavy rainfall with a potential for areas south of I- 94 to see
up to an additional 2 inches and possible even more. If it falls
over areas that received heavy rainfall yesterday then can see
localized flooding, especially over low-lying and urban areas.

Overnight tonight expecting activity to shifts east and
diminish a bit, but lingering showers may persist as the main
longwave trough digs across the northern Plains and into the
Upper Midwest for Saturday. This looks to bring another window
for scattered shower and thunderstorm activity to southern WI,
but will be dependent on how the environment can recover from
today's activity. Models varying on how they handle Saturday
activity, but the potential is there.

Wagner

&&

.LONG TERM...
Issued 346 AM CDT Fri Jul 11 2025

Saturday night through Thursday:

Rain chances will end Saturday night as the upper trough
finally exits to the east. High pressure controls our weather
regime Sunday/Monday, though this appears to be short lived as
another trough begins to make a dent in the western CONUS ridge.
This feature, generally speaking, arrives in the
Tuesday/Wednesday time frame.

Expect at/above average temperatures for the first half of the
week, with highs well into the 80s and heat index values poking
into the 90s. Periodic rain chances return from late Tuesday
through Thursday. As we have seen with our most recent messy and
active pattern, there isn't an indication this will be a clean
trough passage. As a result, the PoP forecast is slightly
pessimistic. There will be some dry periods, but pinpointing at
this juncture is folly.

There is general model and ensemble agreement in the upper
trough exiting by Thursday night, with surface high pressure
building into the region thereafter.

Gagan

&&

.AVIATION...
Issued 910 AM CDT Fri Jul 11 2025

A mix of IFR and MVFR this morning will give way to MVFR and VFR
late this morning and early this afternoon. Thunderstorms are
then expected to impact much of the area later this afternoon
and evening, with IFR ceilings and visibility, along with gusty
and erratic winds. MVFR and IFR ceilings, and perhaps some
areas of fog, will be possible late tonight following the
precipitation.

Boxell

&&

.MARINE...
Issued 346 AM CDT Fri Jul 11 2025

Active pattern today into Saturday with periods of
thunderstorms as a broad low pressure slowly lifts across
northern IL/southern WI today before merging into a stronger
low pressure tracking across Ontario into Saturday. This will
result in increasing southerly winds ahead of the system but as
the low moves overhead Saturday expect light winds before it
pushes out of the area. Expect a brief window of more westerly
winds overnight Saturday into Sunday as high pressure skirts to
the south of Lake Michigan. Southerly winds then return later
Sunday into the start of next week as the high pressure slides
further east.

Wagner

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 11, 9:42 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
942 AM CDT Fri Jul 11 2025

WIZ046-047-051-052-056>060-062>072-121445-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
942 AM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Several rounds of thunderstorms are expected across southern
Wisconsin this afternoon and evening. A few storms may contain
strong wind gusts. Heavy rain is also expected, with the potential
for flooding and flash flooding if multiple rounds of storms
affect the same areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are expected again on Saturday. Heavy rain, along
with a few strong storms, will again be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Saturday.

LMZ643>646-121445-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
942 AM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

Periods of thunderstorms are expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible again on Saturday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121445-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
942 AM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

Periods of thunderstorms are expected this afternoon and evening,
especially across southern half of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will be possible again on Saturday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:01 PM CDTAreal Flood AdvisoryMKXGreen, Iowa, Lafayette3 hr
Jul 10, 8:08 PM CDTSpecial Weather StatementMKXGreen37 min
Jul 10, 9:18 PM CDTAreal Flood AdvisoryMKXGreen, Rock3 hr
Jul 11, 3:29 PM CDTTornado WarningMKXLafayette46 min
Jul 11, 3:54 PM CDTTornado WarningMKXLafayette51 min
Jul 11, 4:25 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette50 min
Jul 11, 4:55 PM CDTSevere Thunderstorm WarningMKXDane, Green50 min
Jul 11, 5:03 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXGreen, Lafayette42 min
Jul 11, 5:06 PM CDTSevere Thunderstorm WarningMKXIowa39 min
Jul 11, 5:16 PM CDTFlash Flood WarningMKXDane, Green, Iowa, Lafayette3 hr
Jul 11, 5:31 PM CDTTornado WarningMKXLafayette32 min
Jul 11, 5:39 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Green, Iowa, Lafayette51 min
Jul 11, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXGreen, Lafayette49 min
Jul 11, 5:44 PM CDTFlash Flood WarningMKXLafayette3 hr
Jul 11, 5:47 PM CDTTornado WarningMKXGreen, Lafayette43 min
Jul 11, 6:07 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXRock38 min
Jul 11, 6:16 PM CDTTornado WarningMKXGreen, Rock29 min
Jul 11, 6:23 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXGreen38 min
Jul 11, 6:26 PM CDTSevere Thunderstorm WarningMKXGreen24 min
Jul 11, 6:30 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Jefferson45 min
Jul 11, 6:32 PM CDTAreal Flood AdvisoryMKXIowa3 hr
Jul 11, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Green41 min
Jul 11, 6:38 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXRock52 min
Jul 11, 6:39 PM CDTSevere Thunderstorm WarningMKXDane51 min
Jul 11, 6:40 PM CDTFlash Flood Warning Considerable damage threatMKXDane, Green, Iowa, Lafayette3 hr
Jul 11, 6:42 PM CDTTornado WarningMKXDane, Jefferson, Rock48 min
Jul 11, 6:54 PM CDTSevere Thunderstorm WarningMKXDane44 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.